Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Howdy Do

My name is Mike (snerd) and I just joined today. I was searching the web for information on Fentanyl and came across your site here. There is a lot of data and other information to absorb, so I'll probably post later for ideas and input on current pain treatments. I've had 2 back surgeries, neither eliminating the excruciating pain in my buttocks and lower back. I cannot sit without major pain after only a couple of minutes. Sitting and driving are murder! Indescribable pain! I had 2 ruptured discs, 3 bulging discs, fractures, stenosis and other things I can't pronounce going on. So, in addition to the killer "butt" pain in both cheeks, now my lower back hurts worse than it ever did pre-surgery! They removed the 2 ruptured discs, lamenectomy and I believed shaved on the bulging discs. I think the ruptured discs rubbed on the spinal nerve so long that permanent damage has been done, and I will likely never be rid of the pain.

I started out on Hydrocodone 7.5/500 to 10/325 Norcos to 10/325 Oxycodone to now on Fentanyl .50 patch. I'm finally getting some relief on this patch, but it leaves me somewhat foggy. It's been 2 weeks now, changing every 3 days. He said not to take the Oxy unless absolutely needed. He said the initial patch would take 8 hours to take effect, it was more like 16 hours! I took an Oxycodone at about 12 hours............ holy crap, when the Fentanyl kicked in I learned my lesson! I cannot take the Oxy in addition to the Fentanyl!!! I literally could NOT keep my eyes open!! There is no way I could function it that state!

So my main question is will I acclimate to this Fentanyl patch to where the foggyness might let up somewhat? That and some dizziness are the only side effects I seem to be having.





  • Welcome to Spine-Health.....to answer your questions about adjusting to the fentanyl, since you have been on it for two weeks now, your body should be acclimated to the fentanyl. If you are still feeling overmedicated, then it would be wise to talk to your doctor about either reducing the dosage or changing you over to a different long acting medication.
    I am surprised that your doctor choose to put you on fentanyl after only having you on hydrocodone products and an oxycodone ( vicoden and percocet), since fentanyl is the strongest opiate out there......usually, they try you on things like Oxycontin, the morphine products and hydromorphones or oxymorphones before going to what is normally a last line pain medication.
    There are different dosages available in the fentanyl patches that might be less overwhelming for you, a 25 mcg patch and a 12.5 mcg patch is also available .
    The big concern with using a transdermal medication such as fentanyl is the risk of respiratory depression, and it would be wise if you are feeling overmedicated to have someone to watch your respirations to make sure you aren't slowing down in breathing or developing shallow respirations.
    In fact, given that you are still feeling so messed up on the fentanyl, it might be wise to call your PM doctor and let him know.
    Usually the side effects of these type of medications subside in a week, or a few days after you start using them regularly, so it is a bit concerning that you are still so sleepy.....
  • Thanks Sandi. Yes, I'm calling him first thing this morning. In the meantime, I removed the patch at 10:00pm last night, it was nearing the end of the 72 hour window. I have not applied another one, I may take an Oxycodone this morning until I can get in to see him. I can't take anymore of the fog.
  • Amy.GatienAAmy.Gatien Posts: 1
    edited 02/24/2014 - 3:25 AM
    Good morning :-) ..I'm a newbie here, my name is Amy.. I have Adhesive Arachnoiditis, DDD and Spinal Stenosis. I am looking forward to talking to other people..although I might not spell right all the time :-)
  • Welcome to Spine- Health.......can I ask how you developed AA? It is not a common diagnosis. Did you have spine surgery ? What treatment options are you currently undergoing? Have undergone in the past?
Sign In or Register to comment.